Hey I'm an 18 year old male, before I ask my question here is a little background info:
I practice martial arts 4-5 days per week
I'm sitting at my computer for 3+ hours per day
I run/jog 10 miles per week
I'm not sexually active, the last time I've had sex was roughly 3 months ago.
I have an itchy skin rash on the inside of my left upper thigh and on the left side of my scrotum. I've had it for about 5 days now, and it's gotten slightly worse, although it's not horrible. It usually itches, it sometimes doesn't when I'm doing something to distract myself from it. I have been putting small amounts of Neosporin on it and it helps the itch a little. Anyway I just really want to get rid of this, it makes me self-concious and I'm also worried it could be serious.
What is this? Chaffing? Jock Itch? Fungus?
How should I treat this?
The symptoms are suggestive of Jock itch. Jock itch shows up in post-adolescent men and hormonal changes during puberty,lifestyle and heredity each play a role.Predisposing fungal disease like tines cruris may also aggravate it.
Wash your groin daily and then dry thoroughly by pat drying,not rubbing. A hairdryer is useful if you have hairy groins.The damp groin is an ideal site for fungi to multiply.Also wear cotton underwears and change them twice a day and do not share other people’s towels. Most cases of jock itch respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole.You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.